MAUDE Adverse Event Report: SYNTHES HAGENDORF AIMING ARM FOR 4.5MM VA-LCP CURVED CONDYLAR PLATE/LEFT; SCREW, FIXATION, BONE

SYNTHES HAGENDORF AIMING ARM FOR 4.5MM VA-LCP CURVED CONDYLAR PLATE/LEFT; SCREW, FIXATION, BONE
Catalog Number 03.231.003
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: there was no reported patient involvement associated with the complained event.Additional device product codes are jdp and hrs.Device is an instrument and is not implanted/explanted.(b)(6).The surgeon present at the demonstration was dr.(b)(6) at (b)(6).The subject device has been received and is currently undergoing investigation.A device history record review was performed for the subject device lot.Manufacturer: synthes (b)(4).Date of manufacture: oct 11, 2011.The review showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No non-conformances were generated during the production of the subject device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a synthes sales consultant was performing an in-service demonstration for a surgeon and during the demonstration the sales consultant experienced an issue with the distal femoral devices not aligning correctly with the plate.The sales consultant assembled all the parts which consisted of an interlocking bolt, a nut for the interlocking bolt, aiming arm, insertion handle and a 4.5mm variable angle condylar plate, 8 hole, left.The demonstration devices were used as follows: the insertion handle goes onto the plate; the interlocking bolt goes through the insertion handle and locks onto the plate; the nut tightens down on the insertion handle; and the aiming arm locks onto the insertion handle.The nut and the interlocking bolt would not align correctly onto the insertion handle.The sales consultant removed the nut and interlocking bolt and used a different nut and a different interlocking bolt with the same insertion handle and they would not align correctly, hence, the aiming arm would not align with the holes on the plate.The sales consultant was unable to get the devices to align correctly, however the surgeon understood the concept of how the devices function.Reportedly, the surgeon was satisfied with the demonstration and did not have any concerns or complaints.There was no patient involvement.Concomitant device reported: 4.5mm variable angle condylar plate, 8 hole, left (part # unknown, lot # unknown, quantity of 1).This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was performed.The following complaint devices were received by customer quality (cq): one nut for interlocking bolt f/va lcp condylar insertn handle (part/lot/mfg date: 03.231.006/7602973/30sep2011).One nut for interlocking bolt f/va lcp condylar insertn handle (part/lot/mfg date: 03.231.006/8608092/29oct2013).One interlocking bolt for 4.5mm va-lcp condylar insertn handle (part/lot/mfg date: 03.231.005/7669845/07dec2011).One interlocking bolt for 4.5mm va-lcp condylar insertn handle (part/lot/mfg date: 03.231.005/7669845/07dec2011).One aiming arm for 4.5mm va-lcp curved condylar plate/left (part/lot/mfg date: 03.231.003/7579931/11oct2011).One insertion handle for 4.5mm va-lcp condylar plate (part/lot/mfg date: 03.231.001/3787166/11oct2011).The part(s) was received with the following complaint description: ¿a sales consultant was performing an in-service for a surgeon and during the demonstration the sales consultant experienced an issue with the devices not aligning correctly with the plate¿.A visual inspection, functional test and device history review were performed as part of this investigation.No product design issues or discrepancies were observed.This complaint is unconfirmed.The returned instrument(s) is part of the 4.5mm va-lcp curved condylar plates system when the instruments are assembled together in aids in the insertion of the condylar plate during procedures involving mutltifragmentary distal femur fractures per technique guide.All the returned instruments were reconstructed together to recreate the complaint condition, but the complaint condition could not be recreated.All the instruments aligned as intended and no issues were noted.The plate the complaint description was referring to was not returned and therefore it could not be determined if that may have played a role in the complaint condition.The complaint is unconfirmed.Relevant drawings for the returned instruments were reviewed.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.No root cause was identified as the complaint condition was unable to be replicated.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR 4.5MM VA-LCP CURVED CONDYLAR PLATE/LEFT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6435967
Report Number3003875359-2017-10146
Device Sequence Number10946683
Product Code HWC
UDI-Device Identifier10886982077301
UDI-Public(01)10886982077301(10)7579931
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Equipment Company Technician/Representative
Device Catalogue Number03.231.003
Device Lot Number7579931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/27/2017
Supplement Report FDA Received Date04/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 4.5MM VARIABLE ANGLE CONDYLAR PLATE, 8 HOL